Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 9, 2020, 2:44 PM MDT for Baca County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2020, 2:44 PM MDT (20:44 UTC)
- Expired
- Aug 9, 2020, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Amarillo radar (KAMA), 212 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WWUS85 KPUB 092044 SPSPUB Special Weather Statement National Weather Service Pueblo CO 244 PM MDT Sun Aug 9 2020 COZ099-092130- Springfield Vicinity/Baca County CO- 244 PM MDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL 330 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Campo, or 18 miles north of Boise City, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Baca County. LAT...LON 3709 10258 3700 10229 3699 10233 3700 10269 TIME...MOT...LOC 2044Z 294DEG 7KT 3699 10250 $$ RODRIGUEZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:33 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 11:33 AM MDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Sun Aug 9 2020 .SHORT TERM...(Today and tonight) Issued at 338 AM MDT Sun Aug 9 2020 Weak w-sw flow aloft will continue to spread drier air across much of srn CO today, with low level moisture limited to a narrow swath ahead of the lee surface trough near the KS border. Mid levels may be just moist enough to produce some high based weak convection over the San Juans and srn Sangres this afternoon, although much like yesterday, only wind/sprinkles/ocnl lightning are expected. There may also be a risk of a storm over the far ern plains near the KS border from late afternoon into the evening, as some modest low level moisture convergence will develop ahead of the lee trough. Deeper moisture and better instability will be mainly east of the area in KS and the TX/OK Panhandles, so will keep pops on our side of the border in the isolated category. Max temps today will remain within a few degf of Saturday's readings at most locations, with 80s/90s widespread at lower elevations and a few 100f readings likely along the lower Arkansas Valley. Overnight, any convective activity ends quickly toward sunset, with clearing skies by midnight. Cold front will begin to move south through the plains early Mon morning, though only impact initially will be a shift to light n-ne winds toward sunrise for area along/north of the Arkansas River. .LONG TERM...(Monday through Saturday) Issued at 338 AM MDT Sun Aug 9 2020 As the upper-level trough moves east, northwest flow will transition to more westerly flow aloft into Monday evening. Easterly upslope flow will set in at the surface, advecting in some higher dewpoints into the plains and increasing instability. Models have the far east plains sitting between 2000 and 2500 J/Kg of CAPE through Monday evening. Shear should also be sufficient enough for some potential isolated thunderstorms at this time. However, midlevels are looking relatively dry, so even though a boundary and upslope flow is present with surface dewpoints in the low 60s, convective coverage will be limited if storms cannot access the higher moisture. Some isolated storms could also be possible over higher terrain in the late afternoon. Tuesday looks similar to Monday, with isolated afternoon/evening storms possible over the plains and higher terrain. Wednesday and Thursday look comparatively drier with moderate westerly flow sitting aloft, however a stray afternoon thunderstorm over the mountains cannot be ruled out entirely on Thursday. Chances for precipitation improve Friday and into the weekend as the upper- level high sitting to the southwest begins to circulate some mid- high level moisture into our area, and set up northwest flow aloft. This moisture should allow for isolated-scattered POPs over the mountains and east plains during the afternoon hours through && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1132 AM MDT Sun Aug 9 2020 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. A front will pass over the plains tomorrow morning, which will create gusty northerly winds over KCOS and KPUB. During the late morning, winds will shift towards the northeast. KALS will see predominantly diurnal wind fluctuations. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...SKELLY
Hazardous weather outlook, Aug 9, 11:49 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sun Aug 9 2020 COZ058>089-093>099-101800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sun Aug 9 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible over the mountains and the far southeastern plains near the Kansas border this afternoon and early this evening. Cloud to ground lightning and gusty winds to 40 mph will be the primary threats with any storms that form today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated afternoon thunderstorms are expected daily over the mountains, and a few storms may drift across interior valleys and the southeast plains on Monday and Tuesday. The primary risk with any storms will be cloud to ground lightning and gusty outflow winds. One or two storms could become strong to severe across the southeast plains on Monday and Tuesday with the potential for hail around quarter size or larger and wind gusts to around 60 mph. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/SKELLY
In the hours before
Special weather statement, Aug 9, 2:44 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 244 PM MDT Sun Aug 9 2020 COZ099-092130- Springfield Vicinity/Baca County CO- 244 PM MDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL 330 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Campo, or 18 miles north of Boise City, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Baca County. LAT...LON 3709 10258 3700 10229 3699 10233 3700 10269 TIME...MOT...LOC 2044Z 294DEG 7KT 3699 10250 RODRIGUEZ
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.